Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 91, NWS La Crosse, WI

May 17, 20174 counties in Iowa; Crawford County, Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 17, 2017, 7:00 PM CDT for 4 counties in Iowa; Crawford County, Grant County, Wisconsin. It was in force for 75 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2017, 7:00 PM CDT (00:00 UTC)
Expired
May 17, 2017, 8:15 PM CDT
In force
75 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA, Winneshiek County, IA, Crawford County, WI, Grant County, WI

The radar

The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 7:02 PM CDTTSTM WND DMGCastalia, IATREES DOWN
May 17, 7:02 PM CDTTSTM WND DMGCastalia, IATREES DOWN.
May 17, 7:10 PM CDTTSTM WND GST 70Glen Haven, WIMACHINE SHED DOWN.
May 17, 7:13 PM CDTTSTM WND GST 60Cassville, WIRELAYED VIA EMERGENCY MANAGEMENT.
May 17, 7:13 PM CDTTSTM WND GST 70Glen Haven, WIRELAYED VIA EMERGENCY MANAGEMENT.
May 17, 7:14 PM CDTTSTM WND GST 50Bagley, WI
May 17, 7:20 PM CDTTSTM WND GST 621 Sse Bridgeport, WIESTIMATED WIND SPEEDS WITH TREES AND POWER LINES DOWN.
May 17, 7:20 PM CDTTSTM WND GST 62Bridgeport, WIESTIMATED WIND SPEEDS WITH TREES AND POWER LINES DOWN
May 17, 7:22 PM CDTTSTM WND GST 80Patch Grove, WI
May 17, 7:24 PM CDTTSTM WND GST 70Lancaster, WIMULTIPLE BARNS AND OUTBUILDINGS DESTROYED IN COUNTY. POWER LINES DOWN.
May 17, 7:31 PM CDTTSTM WND GST 713 E Stitzer, WI
May 17, 7:35 PM CDTTSTM WND GST 53Platteville, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 3:13 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1161 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted.

942 
WUUS53 KARX 180000
SVRARX
IAC005-043-065-191-WIC023-043-180115-
/O.NEW.KARX.SV.W.0091.170518T0000Z-170518T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
700 PM CDT WED MAY 17 2017

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Northeastern Clayton County in northeastern Iowa...
  Northeastern Fayette County in northeastern Iowa...
  Allamakee County in northeastern Iowa...
  Eastern Winneshiek County in northeastern Iowa...
  Grant County in southwestern Wisconsin...
  Southwestern Crawford County in southwestern Wisconsin...

* Until 815 PM CDT

* At 659 PM CDT, severe thunderstorms were located along a line
  extending from near Clermont to near Bernard, moving northeast at
  50 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Law enforcement. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Severe thunderstorms will be near...
  Postville around 715 PM CDT. 
  Monona around 720 PM CDT. 
  Waukon around 730 PM CDT. 
  Hazel Green and Dickeyville around 735 PM CDT. 
  Cuba City and Harpers Ferry around 740 PM CDT. 
  Lansing around 745 PM CDT. 
  Platteville and New Albin around 750 PM CDT. 

Other locations impacted by these severe thunderstorms include
Hardin, Preston, Bridgeport, Georgetown and Seneca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows! 
&&

A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.

LAT...LON 4264 9071 4267 9090 4273 9107 4288 9111
      4309 9177 4350 9173 4350 9122 4343 9122
      4342 9112 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 2359Z 228DEG 42KT 4300 9174 4225 9091 

HAIL...<.75IN
WIND...70MPH
 
$$

DAB
7 follow-up statements
367 
WWUS53 KARX 180009
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
709 PM CDT WED MAY 17 2017

IAC005-043-065-191-WIC023-043-180115-
/O.CON.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Clayton IA-Fayette IA-Allamakee IA-Winneshiek IA-Grant WI-
Crawford WI-
709 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN CLAYTON...NORTHEASTERN FAYETTE...ALLAMAKEE...EASTERN
WINNESHIEK...GRANT AND SOUTHWESTERN CRAWFORD COUNTIES...

At 706 PM CDT, severe thunderstorms were located along a line 
extending from near Decorah to 10 miles southwest of 
Dubuque, moving northeast at 50 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Law enforcement. These storms have a history of wind damage 
         from gusts to 70 mph.          

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

These severe storms will be near...
  Monona around 720 PM CDT. 
  Waukon around 730 PM CDT. 
  Dickeyville around 735 PM CDT. 
  Hazel Green and Harpers Ferry around 740 PM CDT. 
  Lansing and Cuba City around 745 PM CDT. 
  Platteville and New Albin around 750 PM CDT. 

Other locations impacted by these severe thunderstorms include
Hardin, Preston, Bridgeport, Georgetown and Seneca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. 

&&

A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.

LAT...LON 4264 9071 4267 9090 4273 9107 4288 9111
      4309 9177 4350 9173 4350 9122 4343 9122
      4342 9112 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0006Z 228DEG 42KT 4305 9166 4230 9083 

HAIL...<.75IN
WIND...70MPH
 
$$

DAB
733 
WWUS53 KARX 180019
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
719 PM CDT WED MAY 17 2017

IAC005-043-065-191-WIC023-043-180115-
/O.CON.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Clayton IA-Fayette IA-Allamakee IA-Winneshiek IA-Grant WI-
Crawford WI-
719 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN CLAYTON...NORTHEASTERN FAYETTE...ALLAMAKEE...EASTERN
WINNESHIEK...GRANT AND SOUTHWESTERN CRAWFORD COUNTIES...

At 717 PM CDT, severe thunderstorms were located along a line
extending from near Waukon to Durango, moving northeast at 70 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Law enforcement. 70 mph winds were reported at Garber...60- 
         70 mph winds in Glen Haven Wisconsin...and Guttenberg 
         reported 50 mph all around 710 pm. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

These severe storms will be near...
  Harpers Ferry around 725 PM CDT. 
  Lansing and Cuba City around 730 PM CDT. 
  Platteville, Lancaster and New Albin around 735 PM CDT. 
  Fennimore around 740 PM CDT. 

Other locations impacted by these severe thunderstorms include
Hardin, Preston, Bridgeport, Georgetown and Seneca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.

LAT...LON 4264 9071 4267 9090 4273 9107 4288 9111
      4309 9177 4350 9173 4350 9122 4343 9122
      4342 9112 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0017Z 215DEG 59KT 4319 9144 4256 9075 

HAIL...<.75IN
WIND...70MPH
 
$$

DAB
452 
WWUS53 KARX 180025 RRB
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
725 PM CDT WED MAY 17 2017

IAC065-180035-
/O.CAN.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Fayette IA-
725 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY IS
CANCELLED...

The storms which prompted the warning have !** weakened. moved out of
the warned area.Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.

LAT...LON 4264 9071 4267 9090 4273 9107 4288 9111
      4304 9160 4350 9173 4350 9122 4343 9122
      4342 9112 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0025Z 234DEG 55KT 4326 9126 4263 9057 

$$

IAC005-043-191-WIC023-043-180115-
/O.CON.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Clayton IA-Allamakee IA-Winneshiek IA-Grant WI-Crawford WI-
725 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN CLAYTON...ALLAMAKEE...EASTERN WINNESHIEK...GRANT AND
SOUTHWESTERN CRAWFORD COUNTIES...

At 725 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Harpers Ferry to Dickeyville,
moving northeast at 65 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Law enforcement. 75 mph winds were reported at Patch Grove 
         in southwet Wisconsin and 70 mph winds in Glen Haven 
         Wisconsin between 710 and 720 pm.  

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

These severe storms will be near...
  Cuba City and Hazel Green around 730 PM CDT. 
  Platteville around 735 PM CDT. 

Other locations impacted by these severe thunderstorms include
Hardin, Preston, Bridgeport, Georgetown and Seneca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away 
from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.

LAT...LON 4264 9071 4267 9090 4273 9107 4288 9111
      4304 9160 4350 9173 4350 9122 4343 9122
      4342 9112 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0025Z 234DEG 55KT 4326 9126 4263 9057 

HAIL...<.75IN
WIND...70MPH
 
$$

DAB
113 
WWUS53 KARX 180040
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
740 PM CDT WED MAY 17 2017

IAC043-191-180049-
/O.CAN.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Clayton IA-Winneshiek IA-
740 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAYTON AND
EASTERN WINNESHIEK COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...and southwestern Wisconsin.

LAT...LON 4287 9084 4303 9118 4308 9118 4308 9122
      4350 9156 4350 9122 4343 9122 4342 9112
      4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0039Z 228DEG 42KT 4335 9112 4272 9043 

$$

IAC005-WIC023-043-180115-
/O.CON.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Allamakee IA-Grant WI-Crawford WI-
740 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL ALLAMAKEE...GRANT AND SOUTHWESTERN CRAWFORD COUNTIES...

At 739 PM CDT, severe thunderstorms were located along a line
extending from near Lansing to near Platteville, moving northeast at
50 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Law enforcement. In southwest Wisconsin...65-75 mph winds 
         have caused extensive damage to trees and outbuildings. 
         Further north toward the Minnesota-Iowa border...50-60 mph 
         winds have been reported.  

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

these severe thunderstorms will remain over mainly rural areas of
central Allamakee...Grant and southwestern Crawford Counties,
including the following locations: Preston, Bridgeport, Georgetown,
Seneca and Arthur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
 
&&

A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...and southwestern Wisconsin.

LAT...LON 4287 9084 4303 9118 4308 9118 4308 9122
      4350 9156 4350 9122 4343 9122 4342 9112
      4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0039Z 228DEG 42KT 4335 9112 4272 9043 

HAIL...<.75IN
WIND...70MPH
 
$$

DAB
906 
WWUS53 KARX 180047
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
747 PM CDT WED MAY 17 2017

IAC005-WIC023-043-180115-
/O.CON.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Allamakee IA-Grant WI-Crawford WI-
747 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN ALLAMAKEE...EASTERN GRANT AND CENTRAL CRAWFORD
COUNTIES...

At 747 PM CDT, severe thunderstorms were located along a line
extending from 9 miles east of Lansing to near Belmont, moving
northeast at 50 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Law enforcement. Winds of 65 mph were reported in Eastman 
         at 745 pm. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Platteville, Lansing, Fennimore, Cuba City, Hazel Green, Dickeyville,
Preston, Georgetown, Seneca, Arthur, Wauzeka, Ellenboro, Union, De
Soto, Ferryville, Lynxville, Woodman, Steuben, Highway 61 And County
T and Stitzer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION.  SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
 
&&

A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...and southwestern Wisconsin.

LAT...LON 4289 9065 4310 9091 4334 9123 4350 9122
      4343 9122 4342 9112 4287 9042 4251 9043
      4251 9064
TIME...MOT...LOC 0047Z 228DEG 42KT 4340 9105 4277 9036 

HAIL...<.75IN
WIND...70MPH
 
$$

DAB
675 
WWUS53 KARX 180054
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
754 PM CDT WED MAY 17 2017

IAC005-WIC023-180103-
/O.CAN.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Allamakee IA-Crawford WI-
754 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLAMAKEE AND
CENTRAL CRAWFORD COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1100 PM CDT for southwestern
Wisconsin.

LAT...LON 4274 9064 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0053Z 228DEG 42KT 4343 9100 4280 9031 

$$

WIC043-180115-
/O.CON.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Grant WI-
754 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...

At 753 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Viroqua to near Belmont, moving
northeast at 50 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Law enforcement. Widespread wind damage has occurred in 
         Grant county. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Platteville, Cuba City, Hazel Green, Dickeyville, Georgetown, Arthur,
Cornelia, Kieler, Sandy Hook, Louisburg, Platteville Airport,
Sinsinawa, Big Patch and Lock And Dam 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
 
&&

A tornado watch remains in effect until 1100 PM CDT for southwestern
Wisconsin.

LAT...LON 4274 9064 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0053Z 228DEG 42KT 4343 9100 4280 9031 

HAIL...<.75IN
WIND...70MPH
 
$$

DAB
603 
WWUS53 KARX 180110 RRA
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
810 PM CDT WED MAY 17 2017

WIC043-180120-
/O.EXP.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Grant WI-
810 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY WILL
EXPIRE AT 815 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 1100 PM CDT for southwestern
Wisconsin.

LAT...LON 4274 9064 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0110Z 228DEG 42KT 4356 9081 4293 9012 

$$

DAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:30 PM CDT, 30 minutes earlier.

Area forecast discussion, May 17, 6:30 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
630 PM CDT Wed May 17 2017

.SHORT TERM...(Tonight through Thursday Night)
Issued at 141 PM CDT Wed May 17 2017

Main focus is on severe potential this afternoon into this evening.

Current analysis has surface/mid-level low pressure center over
eastern Nebraska. Radar has some ongoing showers/thunderstorms ahead
of the low moving across portions of southwest into central WI.
Otherwise, temperatures were in the upper 60s to middle 70s with dew
points in the 60s.

Severe threat looks on track for the area this afternoon into this
evening as the low lifts out of Nebraska into southeast MN.
Increasing MuCape/Bulk Shear/Helicity sets up across our area for
the likelihood of supercell thunderstorms capable of large hail,
damaging winds and a few tornadoes. The highest tornado threat looks
to be from northeast IA into southwest in central WI. The highest
severe threat time still looks to be in the 3 to 8 pm time frame.
There will also be the likelihood of some localized heavier rainfall
from the storms with precipitable water values around 1.5 inches.

Look for these storms to exit the area by later this evening but
lingering showers will continue through the night into Thursday on
the backside of the departing low/cyclonic flow aloft. Otherwise,
cooler temperatures will be seen Thursday under clouds and cold
cyclonic flow aloft. Look for highs only in the 50s to middle 60s
along with brisk north winds.

Decreasing cloudiness is expected Thursday night mainly north of I-
90 as high pressure noses in from Canada. Low temperatures are
expected to dip into the middle 30s to lower 40s.

.LONG TERM...(Friday through Wednesday)
Issued at 141 PM CDT Wed May 17 2017

Friday will see a chance of showers mainly southwest of I-94 as a
mid-level trough and push of 850mb moisture transport move in.
Otherwise, still on the cool side with highs only in the 50s.

Low pressure lifts from the Southern Plains into the region Friday
night through Saturday for the likelihood of showers and isolated
thunderstorms. Otherwise, gulf looks wide open with this system for
plenty of available moisture. Look for the bulks of showers to move
out by late Saturday night, with a lingering chance of showers on
Sunday across north central WI. Otherwise, temperatures stay below
normal with highs Saturday and Sunday in the upper 50s to the middle
60s.

Cooler cyclonic flow aloft lingers over the region Monday through
Wednesday for shower chances and temperatures remaining below normal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 630 PM CDT Wed May 17 2017

Main taf concerns is another round of thunderstorms at both
RST/LSE taf sites this evening...then the potential for IFR/MVFR
conditions after 06z Thursday. First band of showers/storms has
moved into central Wisconsin and second band of showers/storms
pushing into northeast Iowa and southeast Minnesota. This second
band will impact both the taf sites mainly through 01-02z Thursday.
Showers will continue after 06z Thursday...however ceilings will
lower into the IFR/MVFR conditions at both RST/LSE taf sites.

&&

.HYDROLOGY...(This afternoon into Tonight)
Issued at 141 PM CDT Wed May 17 2017

As of late this morning, emergency management and local law
enforcement reported numerous county and township roads closed due
to water over roads and washed out roadways across northern
Trempealeau, northwest Jackson and northeast Buffalo counties. These
were areas where radar estimated 4-6 inches had fallen last night.
As a result, Areal Flood Warnings remain in effect for portions of
northeastern Buffalo and northern Trempealeau/Jackson counties until
midnight tonight. In addition, river flood warnings are also in
effect for the Black River and Trempealeau Rivers. More showers and
thunderstorms are expected this afternoon into tonight across the
forecast area with another 1/2 to locally 2 inches of rainfall
possible. This will keep rivers running higher than usual and could
produce some ponding of water on roadway and lower lying areas, but
flash flooding is not anticipated due to the expected fast-moving
nature of the showers and storms, thereby not being focused over a
certain area for any length of time.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION...DTJ
HYDROLOGY....DAS
Hazardous weather outlook, May 17, 3:37 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
337 PM CDT Wed May 17 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-182045-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
337 PM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and southwest into central Wisconsin.

.DAY ONE...Rest Of Today and Tonight

Severe thunderstorms are expected through this evening, primarily
before 8 pm. The risks will be isolated tornadoes, damaging winds
and large hail. At this time, the tornado risk looks to be across
portions of southeast Minnesota, northeast Iowa into western and
central Wisconsin. Storms with damaging winds and large hail could
occur across the entire area. Locally heavy rain will be possible
with any storm, however, the storms should be fast moving
limiting the potential for flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Another round of widespread rain looks to spread across the area
Friday into Saturday night, with amounts of 3/4 inch to locally
1 1/2 inches appearing likely.

Isolated thunderstorms are also possible later Friday night and
Saturday. Severe weather is not expected with any of these
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter groups should be prepared for rapid activation into this
evening as these storms will be fast moving. Any severe weather
reports would be appreciated through this evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

DTJ

In the hours before

Local storm report, May 17, 6:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
650 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     6 SW NEILLSVILLE        44.50N 90.68W
05/17/2017                   CLARK              WI   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN SOUTHWEST PART OF THE COUNTY

&&

SHEA
Local storm report, May 17, 6:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
652 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             6 N CHILI               44.71N 90.35W
05/17/2017  E0.88 INCH       CLARK              WI   TRAINED SPOTTER

&&
Local storm report, May 17, 6:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     HILLSBORO               43.65N 90.34W
05/17/2017                   VERNON             WI   TRAINED SPOTTER

            TREES DOWN, INCLUDING ONE TREE TAKING OUT A
            LIGHT POLE.

&&

CJA
Local storm report, May 17, 6:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     OSAGE                   43.28N 92.81W
05/17/2017                   MITCHELL           IA   LAW ENFORCEMENT

            TREES BLOWN DOWN

&&

SHEA
Local storm report, May 17, 6:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
658 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND DMG STRUM                   44.55N 91.39W
05/17/2017                   TREMPEALEAU        WI   911 CALL CENTER

            NUMEROUS TREES DOWN ON HOUSES AND CARS.

&&

DAS
Local storm report, May 17, 6:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
659 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND GST     SPRING VALLEY           43.69N 92.39W
05/17/2017  M50 MPH          FILLMORE           MN   TRAINED SPOTTER

0648 PM     TSTM WND GST     ADAMS                   43.56N 92.72W
05/17/2017  E40 MPH          MOWER              MN   FIRE DEPT/RESCUE

0656 PM     TSTM WND GST     SPRING VALLEY           43.69N 92.39W
05/17/2017  E60 MPH          FILLMORE           MN   AMATEUR RADIO

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:19 PM CDTSevere Thunderstorm WarningARXLa Crosse41 min
May 17, 7:31 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, La Crosse, Monroe, Richland, Vernon61 min
May 17, 7:31 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau59 min
May 17, 8:06 PM CDTSevere Thunderstorm WarningARXAdams, Jackson, Juneau, Monroe54 min
May 17, 9:06 PM CDTSpecial Weather StatementARXClark, Taylor54 min
May 18, 9:42 AM CDTRiver Flood WarningARXAdams, Juneau6 days
May 18, 9:46 AM CDTRiver Flood WarningARXJuneau5 days
May 18, 2:48 PM CDTFrost AdvisoryARXAdams, Clark, Jackson, Juneau, Monroe, Taylor17 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.